Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 239, NWS Charleston, WV

July 22, 20085 counties in West Virginia; Washington County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2008, 5:07 AM EDT for 5 counties in West Virginia; Washington County, Ohio. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 5:07 AM EDT (09:07 UTC)
Expired
Jul 22, 2008, 5:45 AM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Washington County, OH, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV

The radar

The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:24 AM EDTTSTM WND DMG4 Ssw Friendly, WVSEVERL TREES DOWN AND ROAD BLOCKED.
Jul 22, 5:28 AM EDTTSTM WND DMG2 Sw Paden City, WVTREES DOWN ON ROUTE 2 JUST SOUTH OF PADEN CITY
Jul 22, 5:39 AM EDTTSTM WND DMG7 Nne Pennsboro, WVTREE DOWN OVER ROUTE 74

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:27 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 220908
SVRRLX
OHC167-WVC073-085-095-105-107-220945-
/O.NEW.KRLX.SV.W.0239.080722T0907Z-080722T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
507 AM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF ST. MARYS...
  NORTHERN RITCHIE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HARRISVILLE...
  TYLER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MIDDLEBOURNE...
  NORTH CENTRAL WIRT COUNTY IN WEST VIRGINIA...
  EASTERN WOOD COUNTY IN WEST VIRGINIA...
  NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 545 AM EDT

* AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF ST. MARYS
  TO 15 MILES SOUTHWEST OF BELMONT...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. MARYS BY 515 AM EDT...
  SISTERSVILLE AND NORTH BEND STATE PARK BY 525 AM EDT...
  PADEN CITY...MIDDLEBOURNE AND HARRISVILLE BY 530 AM EDT...
  PENNSBORO AND MIDDLEBOURNE BY 535 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT
TUESDAY MORNING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

LAT...LON 3957 8082 3954 8077 3952 8074 3917 8100
      3910 8143 3921 8141 3921 8151 3959 8111
      3957 8101 3961 8096 3961 8093 3959 8090
      3961 8085
TIME...MOT...LOC 0907Z 273DEG 39KT 3957 8123 3920 8141

$$

10
2 follow-up statements
000 
WWUS51 KRLX 220933
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
531 AM EDT TUE JUL 22 2008

WVC105-107-220941-
/O.CAN.KRLX.SV.W.0239.000000T0000Z-080722T0945Z/
WIRT WV-WOOD WV-
531 AM EDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOOD AND NORTH CENTRAL
WIRT COUNTIES IS CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THIS AREA. 
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY 
RAIN THROUGH 6 AM. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8082 3954 8077 3951 8075 3921 8097
      3921 8110 3954 8117 3958 8112 3957 8101
      3961 8096 3959 8088 3961 8085
TIME...MOT...LOC 0931Z 273DEG 39KT 3956 8105 3930 8100

$$

OHC167-WVC073-085-095-220945-
/O.CON.KRLX.SV.W.0239.000000T0000Z-080722T0945Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-RITCHIE WV-
531 AM EDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR NORTHEASTERN RITCHIE...TYLER...PLEASANTS AND NORTHEASTERN
WASHINGTON COUNTIES...

AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MATAMORAS TO HIGHLAND...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF MIDDLEBOURNE TO 6
MILES NORTH OF HARRISVILLE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PADEN CITY...MOUNTAIN AND MIDDLEBOURNE BY 540 AM EDT...
  ALMA BY 545 AM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8082 3954 8077 3951 8075 3921 8097
      3921 8110 3954 8117 3958 8112 3957 8101
      3961 8096 3959 8088 3961 8085
TIME...MOT...LOC 0931Z 273DEG 39KT 3956 8105 3930 8100

$$

05
000 
WWUS51 KRLX 220942
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
540 AM EDT TUE JUL 22 2008

OHC167-WVC073-085-095-220950-
/O.EXP.KRLX.SV.W.0239.000000T0000Z-080722T0945Z/
WASHINGTON OH-PLEASANTS WV-TYLER WV-RITCHIE WV-
540 AM EDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RITCHIE...
TYLER...PLEASANTS AND NORTHEASTERN WASHINGTON COUNTIES EXPIRES AT 545
AM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORMS WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER 
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL 
THROUGH 615 AM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8082 3954 8077 3951 8075 3921 8097
      3921 8110 3954 8117 3958 8112 3957 8101
      3961 8096 3959 8088 3961 8085
TIME...MOT...LOC 0940Z 273DEG 39KT 3955 8092 3929 8088

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:07 AM EDT, 3 hours earlier.

Area forecast discussion, Jul 22, 2:07 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
207 AM EDT TUE JUL 22 2008

.SYNOPSIS...
DISTURBANCES RUNNING THROUGH UPPER LEVEL FLOW WILL CAUSE A CHANCE
OF THUNDERSTORMS OVERNIGHT. COLD FRONT APPROACHES TUESDAY...WITH
A WAVE MOVING ALONG IT WEDNESDAY. HIGH PRESSURE BUILDS THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
A BOUNDARY HAS SETTLED MIDWAY THROUGH THE AREA AND WILL BE THE
FOCUS OF ISOLATED CONVECTION NEXT FEW HOURS. LARGE COMPLEX OF
THUNDERSTORMS OVER IL WILL MOVE EAST-SOUTHEAST AND MAY CLIP
WESTERN AREAS AROUND SUNRISE.

THE BOUNDARY SLOWLY DRIFTS NORTHWARD TUESDAY OUT OF AHEAD OF
INCOMING FINAL WAVE OF LOW PRESSURE. I PLACED HIGH CHANCE TO
LIKELY POPS ALONG THE FRONT...AS THIS TIME WE WILL HAVE MUCH MORE
OF A SURFACE FOCUS COMPARED TO TODAY...WHILE STILL HAVING THE
MOISTURE AND INSTABILITY.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
THERE IS STRONG MODEL CONSENSUS OF AN UNUSUALLY STRONG UPPER TROUGH
DEVELOPING OVER EASTERN CANADA INTO THE NORTHEASTERN U.S. THIS
PERIOD. THIS WILL NOT ONLY KEEP ANY HEAT WAVES AWAY FROM OUR
AREA...BUT WILL KEEP MAX TEMPERATURES NEAR NORMAL FOR THIS TIME OF
YEAR...MAINLY IN THE 80S. THERE IS EVEN STRONG MODEL AGREEMENT ON A
FAIRLY STRONG COOL FRONT DRIVING SOUTHEAST ACROSS OUR AREA WEDNESDAY
WITH THE A NORTHERN STREAM SHORT WAVE TO CARVE OUT THIS UPPER
TROUGH. PRIOR TO THIS FRONT ARRIVAL WEDNESDAY...SCATTERED SHOWERS
AND THUNDERSTORMS WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY MORNING
AS SOUTHERLY FLOW TRANSPORTS MOIST AND UNSTABLE AIR NORTHWARD AHEAD
OF THE FRONT. MOST OF THE ACTIVITY WILL SHIFT INTO THE MOUNTAINS
WEDNESDAY AFTERNOON AS THE FRONT PROGRESSES. HAVE GONE WITH HIGH
CHANCE POPS IN THE WEST TO LIKELY POPS IN THE EAST WITH THIS SYSTEM.
BY WEDNESDAY EVENING...MOST OF THE ACTIVITY WILL BE IN THE MOUNTAINS
AS THE FRONT EXITS TO THE EAST. HIGH PRESSURE WILL BUILD IN RAPIDLY
BEHIND THE FRONT WEDNESDAY NIGHT...WITH COOLER AND DRIER AIR BY
THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS AGREE THE MEAN UPPER TROUGH OVER THE NORTHEASTERN U.S. WILL
BE MAINTAINED THIS PERIOD. THERE IS ALSO MODEL AGREEMENT ON A
REINFORCING SHOT OF COOLER AIR ARRIVING IN THE FORM OF ANOTHER COOL
FRONT SATURDAY INTO SATURDAY NIGHT. SURFACE HIGH PRESSURE THURSDAY
INTO MUCH OF FRIDAY WILL KEEP THINGS ON THE DRY AND LESS HUMID
SIDE...WITH NEAR NORMAL MAX TEMPS IN THE 80S. BY FRIDAY
NIGHT...RETURN SOUTHERLY FLOW AHEAD OF THE APPROACHING FRONT WILL
BRING MOISTURE AND INSTABILITY NORTHWARD AGAIN...LEADING TO
SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY NIGHT. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED SATURDAY ALONG AND AHEAD OF THE COOL
FRONT...DIMINISHING SATURDAY NIGHT AS THE FRONT EXITS.
HOWEVER...BEHIND THIS SYSTEM MUCH COOL AIR ALOFT WILL MOVE IN...AND
ENOUGH LINGERING MOISTURE WILL ALLOW FOR ISOLATED TO SCATTERED
MAINLY DIURNAL CONVECTION SUNDAY AREAWIDE...CONTINUING IN THE MOUNTAINS
MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
INITIALLY...WITH THE SKY CLEARING FOLLOWING THE EVENING CONVECTION
ACROSS THE NORTH...SEEING FOG DEVELOPMENT IN THE MVFR TO IFR
RANGE. HOWEVER THAT LOOKS TO ONLY LAST A FEW HOURS BEFORE PROBLEMS
CHANGE TO CONVECTION ARRIVING FROM THE WEST. TIMING THE SHORTWAVE
OFF THE NAM MODELS BRINGS INITIAL CONVECTION...MAINLY FOR THE
NORTHERN SITES AT AROUND 11Z AT PKB AND THEN TOWARD 13Z AND 14Z AT
CKB AND EKN. FURTHER SOUTH THE QUESTION WILL BE HOW FAR SOUTH THE
CONVECTION WILL GET WITH THE DYNAMIC SUPPORT FURTHER NORTH. FOR
NOW HAVE NOT PLAYED MUCH FOR THE SOUTHERN SITES...BUT HTS WOULD BE
THE MOST VULNERABLE BETWEEN 10Z AND 12Z SHOULD CONVECTION NOW OVER
CVG HOLD TOGETHER. AS THE CLOUDS ARRIVE FROM THE WEST EXPECT THAT
THE FOG SHOULD BEGIN TO LIFR WITH VSBY GETTING BACK TOWARD MVFR TO VFR.

BEHIND THIS SHORTWAVE THIS MORNING...SHOULD SEE A BREAK IN THE ACTION
AS THE FRONT CONTINUES TO MAKE VERY SLOW PROGRESS SOUTH...AS IT IS
STRONG IN NRN OHIO AND INDIANA THIS MORNING. SHOULD SEE VFR
CONDITIONS RETURN AS THE CLOUDS SCATTERED INTO A CU FIELD.

AROUND 18Z TO 20Z...THE NEXT SHORTWAVE WILL MOVE EAST. IT IS
CURRENTLY OVER NRN MISSOURI AND KANSAS. THE MODELS SHOW THAT THIS
WAVE WILL TRACK EAST AND SHOULD GENERATE MORE CONVECTION AGAIN
FOCUSING ITS ENERGY ON THE NORTHERN PART OF THE AREA...BUT IT
COULD GENERATE MORE ACTIVITY FURTHER SOUTH. SO HAVE ADDED MORE
RESTRICTIONS FOR THE AFTERNOON HOURS. THIS WAVE WILL CLEAR BY
00Z...BUT THEN OVERNIGHT...THE FRONT WILL FINALLY GET THE PUSH IT
NEEDS TO MOVE THROUGH WITH THE SHARPENING OF THE UPPER TROUGH
TAKING PLACE AND THE TROUGH AXIS SLIDING INTO THE AREA. SHOULD SEE
MORE PRECIPITATION AND VSBY RESTRICTIONS AS CONVECTION SHOULD
AGAIN DEVELOP.

AVIATION OUTLOOK /AFTER 00Z WEDNESDAY/...
BRIEF IFR POSSIBLE IN THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...JKF
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...ESS

In the hours before

Local storm report, Jul 21, 11:23 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1123 PM EDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     TSTM WND DMG     GRAFTON                 39.34N 80.02W
07/21/2008                   TAYLOR             WV   EMERGENCY MNGR

            NUMEROUS TREES DOWN AT GRAFTON AND OTHER PLACES.

&&

AROCHE
Local storm report, Jul 22, 4:58 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
458 AM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 AM     TSTM WND DMG     JUNCTION CITY           39.72N 82.30W
07/22/2008                   PERRY              OH   LAW ENFORCEMENT

            NUMEROUS TREE AND POWER LINES DOWN. HOUSES DAMAGED.

&&

RYOUNG
Local storm report, Jul 22, 5:00 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 AM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     POMEROY                 39.03N 82.03W
07/22/2008                   MEIGS              OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

&&

RYOUNG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:03 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Tyler, Wood57 min
Jul 21, 10:03 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Taylor57 min
Jul 22, 4:39 AM EDTSevere Thunderstorm WarningRLXWood36 min
Jul 22, 4:42 AM EDTSevere Thunderstorm WarningRLXJackson, Mason, Wirt, Wood33 min
Jul 22, 5:00 AM EDTSevere Thunderstorm WarningRLXRitchie, Wirt30 min
Jul 22, 6:02 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo43 min
Jul 22, 6:35 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo40 min
Jul 22, 6:38 PM EDTSevere Thunderstorm WarningRLXMcDowell52 min
Jul 22, 6:50 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan55 min
Jul 22, 7:25 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming56 min
Jul 22, 3:35 AM EDTSevere Thunderstorm WarningRLXPerry55 min
Jul 22, 3:51 AM EDTSevere Thunderstorm WarningRLXVinton24 min
Jul 22, 4:10 AM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Meigs, Vinton35 min
Jul 22, 4:16 AM EDTSevere Thunderstorm WarningRLXMorgan29 min
Jul 22, 4:29 AM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington16 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.